Thunderstorm Wind, Hartford
- When
- July 22, 7:52 PM EST
- Where
- Hartford County, Enfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.967, -72.567
A line of thunderstorms produced severe wind gusts across northern Connecticut during the evening hours of 22 July. These severe wind gusts knocked down trees and caused power outages across Enfield and Somers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A line of thunderstorms produced severe wind gusts across northern Connecticut during the evening hours of 22 July. These severe wind gusts knocked down trees and caused power outages across Enfield and Somers. No injuries directly resulted from these thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 22, 3:43 PM EST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 443 PM EDT FRI JUL 22 2005 .SHORT TERM (TONIGHT AND SATURDAY)... A WEAK SURFACE TROUGH EXTENDS SOUTHWESTWARD RIGHT OFF THE MASSACHUSETTS COAST THIS AFTERNOON. COLD FRONT HAS BEEN SLOW TO PUSH SOUTHWARD...AT 18Z WAS STILL ALONG THE FAR NORTHERN NY/VT/NH. WITH LAPS CAPE VALUES AT 1000 TO 2000 J/KG ACROSS THE INTERIOR AND LITTLE OR NO CONVECTIVE INHIBITION AWAY FROM THE COAST...CHANCE FOR SHOWERS THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. SHORT WAVE STILL EXPECTED TO HELP KICK COLD FRONT SOUTHEASTWARD... BUT EXPECT FRONT TO ARRIVE TOWARDS MIDNIGHT...CROSSING THROUGH THE AREA DURING THE LATE NIGHT HOURS. TAPER CHANCE POPS FROM CHANCE TO DRY NW TO SE DURING THE 6 TO 12Z TIMEFRAME. SATURDAY DRIER AIR MOVES INTO THE AREA VIA NW FLOW AND SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST...A MOSTLY SUNNY SKY ANTICIPATED ACROSS MUCH OF THE AREA. SHORT WAVE CROSSING JUST NE OF FORECAST AREA COULD BRING A FEW EXTRA CLOUDS TO COASTAL MA/SOUTHERN NH DURING THE AFTERNOON...BUT DRY CONDITIONS PREVAIL. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... FAIRLY GOOD AGREEMENT IN OVERALL PATTERN BETWEEN THE VARIOUS MODELS IN THIS TIME FRAME. HPC FAVORED THE GFS...AND IS WHAT FORECAST WAS BASED ON. THERE IS ENOUGH UNCERTAINTY IN THE MODELS TO WARRANT BELOW NORMAL CONFIDENCE IN THE TIMING DETAILS. USED A BLEND OF LATEST MEX AND HPC GUIDANCE WITH PREVIOUS FORECAST FOR ALL PERIODS. HIGH PRESSURE WILL DOMINATE OUR WEATHER SATURDAY NIGHT INTO SUNDAY...FOLLOWED BY A COLD FRONT MONDAY. BIG QUESTION IS WHETHER OR NOT THIS FRONT WILL PUSH THROUGH COMPLETELY...OR STALL OUT ALONG THE COAST. WITH HIGH PRESSURE FARTHER EAST OVER THE NORTH ATLANTIC...AM COUNTING ON FRONT TO STALL. THIS FRONT EXPECTED TO PUSH NORTH AS A WARM FRONT TUESDAY...FOLLOWED BY A SLOW MOVING COLD FRONT TUESDAY NIGHT INTO WEDNESDAY. THIS SHOULD MAKE FOR AN UNSETTLED SECOND HALF OF NEXT WEEK. AVIATION... VFR CONDITIONS IN NEAR TERM BUT THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THIS EVENING. ANY THUNDERSTORM WOULD HAVE THE POTENTIAL TO BRING A QUICK REDUCTION IN VISIBILITY AND SOME BRIEFLY GUSTY WINDS. BY MIDNIGHT CONDITIONS ARE EXPECTED TO BE DRY ACROSS THE MAJORITY OF SOUTHERN NEW ENGLAND...MOSTLY VFR CONDITIONS EXCEPT SOME PATCHY LIGHT FOG IN VALLEY LOCATIONS AS WELL AS NANTUCKET. && MARINE... BEST CHANCE OF TSTMS INTO EARLY THIS EVENING WILL BE NEAR SHORE... PARTICULARLY ALONG THE NORTH SHORE AND IN BOSTON HRBR. WINDS EXPECTED TO SHIFT TO THE NORTH OVERNIGHT WITH COLD FRONT PASSAGE. GENERALLY LIGHT WINDS AND SEAS EXPECTED...WITH SOME SWELLS FROM DISTANT TROPICAL STORM FRANKLIN. STAY TUNED TO THE LATEST STATEMENTS AND FORECASTS FROM THE TROPICAL PREDICTION CENTER FOR FURTHER DETAILS. && BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM/AVIATION...NMB LONG TERM...BELK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 615 AM EDT FRI JUL 22 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-231100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 615 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST CONNECTICUT...AND ALL OF RHODE ISLAND. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL APPROACH THE REGION FROM THE GREAT LAKES THIS MORNING. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO ARRIVE BETWEEN 2 AND 4 PM OVER CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE...PUSHING INTO RHODE ISLAND AND EASTERN MASSACHUSETTS BETWEEN 4 AND 6 PM. ANY THUNDERSTORMS COULD LINGER THROUGH 10 PM. SOME STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL. THE COLD FRONT WILL PUSH OFF THE SOUTHERN NEW ENGLAND COAST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY NIGHT AND MONDAY MORNING. THERE COULD BE SCATTERED SHOWERS AND THUNDERSTORMS AS THIS FRONT MOVES THROUGH...MAINLY NORTH AND WEST OF HARTFORD... WORCESTER AND BOSTON. A FAST WIND FLOW IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CARRY A LOW PRESSURE AREA OUT OF THE GREAT LAKES INTO NORTHERN NEW ENGLAND ON WEDNESDAY. AN ASSOCIATED COLD FRONT WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY INTO EARLY THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR POSSIBLE SEVERE THUNDERSTORM ACTIVITY MAINLY NORTH AND WEST OF INTERSTATE 95. EVT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 732 PM EDT FRI JUL 22 2005 CTZ002-MAZ008>011-230030- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 732 PM EDT FRI JUL 22 2005 AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM PITTSFIELD MASSACHUSETTS TO POUGHKEEPSIE NEW YORK...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO AT LEAST 50 MPH. THUNDERSTORMS WILL BE NEAR...MIDDLEFIELD AND CHESTER BY 750 PM EDT... TOLLAND AND HUNTINGTON BY 800 PM EDT...WESTHAMPTON AND RUSSELL BY 810 PM EDT...NORTHAMPTON AND WESTFIELD BY 820 PM EDT....SPRINGFIELD AND HARTFORD AROUND 830 PM. WTB/MCJ
The Boston radar (KBOX), 118 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2005Every state in 2005This day in weather historyWarnings in Connecticut, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465481, 5465482.